Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jun 19, 2014, 7:40 AM CDT for 8 counties in Iowa; Crawford County, Grant County, Wisconsin; Mower County, Minnesota. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 7:40 AM CDT (12:40 UTC)
- Expired
- Jun 19, 2014, 1:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Mower County, MN, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:34 AM CDT | FLASH FLOOD | Ossian, IA | WINNESHIEK COUNTY SHERIFF REPORTS THAT 177TH ST IS CLOSED DUE TO A PLUGGED CULVERT. CREWS ARE WORKING ON A NUMBER OF WASHED OUT ROADS. |
| Jun 19, 8:37 AM CDT | FLASH FLOOD | Waukon, IA | ALLAMAKEE COUNTY SHERIFF REPORTS THAT THE YELLOW RIVER OVER FOREST MILLS RD/COUNTY ROAD X16. WORKERS ARE TRYING TO FIX OTHER ROADS THAT HAD WASHED OUT. |
| Jun 19, 8:59 AM CDT | FLASH FLOOD | New Hampton, IA | CHICKASAW COUNTY SHERIFF REPORTS THAT A NUMBER OF COUNTY ROADS ARE CLOSED AND WORKERS ARE TRYING TO FIX ANY WASHED OUT ROADS. GETTING SANDBAG REQUESTS ON THE EAST SIDE OF NEW HAMPTON. |
| Jun 19, 9:35 AM CDT | FLASH FLOOD | Clermont, IA | TURKEY RIVER COMING UP IN NORTHEAST PART OF FAYETTE COUNTY. CAMPGROUNDS IN CLERMONT AND ELGIN MAY BE EVACUATED. |
| Jun 19, 9:48 AM CDT | FLASH FLOOD | 2 S Austin, MN | MOWER COUNTY SHERIFF REPORTS WATER OVER HIGHWAY 105 SOUTH OF AUSTIN. |
| Jun 19, 1:15 PM CDT | FLASH FLOOD | 4 S Waucoma, IA | WATER OVER 260TH AND V AVE IN NORTHWEST FAYETTE COUNTY FROM 1.45 INCHES OF RAIN IN PAST 45 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
676
WGUS53 KARX 191240
FFWARX
IAC005-037-043-065-067-089-131-191-MNC099-WIC023-043-191830-
/O.NEW.KARX.FF.W.0012.140619T1240Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
740 AM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN NORTH CENTRAL IOWA...
NORTHEASTERN FAYETTE COUNTY IN NORTHEAST IOWA...
CLAYTON COUNTY IN NORTHEAST IOWA...
HOWARD COUNTY IN NORTHEAST IOWA...
ALLAMAKEE COUNTY IN NORTHEAST IOWA...
CHICKASAW COUNTY IN NORTHEAST IOWA...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
WINNESHIEK COUNTY IN NORTHEAST IOWA...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
SOUTHERN CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...
GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 130 PM CDT
* AT 737 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS NORTHEAST IOWA...SOUTHWEST WISCONSIN AND SOUTH CENTRAL
MINNESOTA. 3 TO 5 INCHES OF RAIN HAVE FALLEN OVERNIGHT WITH AN
ADDITIONAL 1 TO 2 INCHES POSSIBLE THIS MORNING. FLASH FLOODING IS
ALREADY OCCURRING. EXCESSIVE RAINFALL OVER THE WARNING AREA WILL
CAUSE MUD SLIDES NEAR STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. A NUMBER OF
ROADS HAVE BEEN CLOSED AND A FEW ROCKSLIDES HAVE BEEN REPORTED IN
CRAWFORD AND GRANT COUNTY AS WELL. FLASH FLOODING IS ALREADY
OCCURRING.
FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN
TO VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4264 9071 4267 9088 4264 9090 4264 9163
4287 9162 4291 9302 4384 9305 4383 9245
4349 9247 4350 9184 4317 9066 4320 9043
4251 9043 4251 9063
$$
HALBACH3 follow-up statements
613
WGUS73 KARX 191416
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
916 AM CDT THU JUN 19 2014
IAC005-037-043-065-067-089-131-191-MNC099-WIC023-043-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-MOWER MN-CRAWFORD WI-GRANT WI-
916 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHEASTERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...MITCHELL...WINNESHIEK...MOWER...SOUTHERN CRAWFORD AND
GRANT COUNTIES...
AT 914 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
PORTIONS OF NORTHEAST IOWA...SOUTHWEST WISCONSIN AND SOUTH CENTRAL
MINNESOTA. 3 TO 5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
ALREADY OCCURRING. A NUMBER OF ROADS REMAIN CLOSED ALONG THE YELLOW
AND TURKEY RIVERS WHERE HIGH WATER HAS BEEN FOR MUCH OF THE MORNING.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4264 9071 4267 9088 4264 9090 4264 9163
4287 9162 4291 9302 4384 9305 4383 9245
4349 9247 4350 9184 4317 9066 4320 9043
4251 9043 4251 9063
$$
HALBACH899
WGUS73 KARX 191459
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT THU JUN 19 2014
WIC023-043-191506-
/O.CAN.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD WI-GRANT WI-
959 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN CRAWFORD AND GRANT COUNTIES
IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4383 9245 4349 9247 4350 9184 4329 9108
4325 9106 4312 9118 4291 9115 4288 9110
4274 9106 4268 9091 4264 9090 4264 9163
4287 9162 4289 9208 4291 9209 4291 9302
4384 9305
$$
IAC005-037-043-065-067-089-131-191-MNC099-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-MOWER MN-
959 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHEASTERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...MITCHELL...WINNESHIEK AND MOWER COUNTIES...
AT 956 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
NORTHEAST IOWA AND MOWER COUNTY MINNESOTA. 3 TO 6 INCHES OF RAIN
HAVE FALLEN AND FLASH FLOODING IS ALREADY OCCURRING. A NUMBER OF
ROADS STILL HAVE WATER OVER THEM OR HAVE BEEN WASHED OUT
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN
THROUGH VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
&&
LAT...LON 4383 9245 4349 9247 4350 9184 4329 9108
4325 9106 4312 9118 4291 9115 4288 9110
4274 9106 4268 9091 4264 9090 4264 9163
4287 9162 4289 9208 4291 9209 4291 9302
4384 9305
$$
HALBACH531
WGUS73 KARX 191745
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT THU JUN 19 2014
MNC099-191750-
/O.CAN.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOWER MN-
1245 PM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING FOR MOWER COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4349 9247 4350 9184 4329 9108 4325 9106
4312 9118 4291 9115 4288 9110 4274 9106
4268 9091 4268 9100 4278 9144 4287 9162
4289 9208 4291 9209 4291 9302 4323 9303
$$
IAC005-037-043-065-067-089-131-191-191830-
/O.CON.KARX.FF.W.0012.000000T0000Z-140619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD IA-FAYETTE IA-CLAYTON IA-HOWARD IA-ALLAMAKEE IA-CHICKASAW IA-
MITCHELL IA-WINNESHIEK IA-
1245 PM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
FLOYD...NORTHERN FAYETTE...CLAYTON...HOWARD...ALLAMAKEE...
CHICKASAW...SOUTHERN MITCHELL AND WINNESHIEK COUNTIES...
AT 1240 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN
NORTHEAST IOWA. 3 TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
ALREADY OCCURRING. A NUMBER OF ROADS ARE STILL UNDER WATER OR HAVE
BEEN WASHED OUT ACROSS THE WARNING AREA...PARTICULARLY IN SOUTHERN
WINNESHIEK COUNTY.
A BRIEF PERIOD OF TORRENTIAL RAINFALL IS MOVING THROUGH WITH
RAINFALL RATES OF A HALF INCH TO AN INCH PER HOUR.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
FLOOD WATERS ARE MOVING DOWN THE YELLOW RIVER FROM OSIAN IOWA DOWN
THROUGH VOLNEY IOWA AND THE TURKEY RIVER FROM FORT ATKINSON IOWA TO
ELKADER IOWA. TRIBUTARY RIVERS AND CREEKS WILL CREST THIS MORNING
BUT THE MAIN STEM RIVERS MAY NOT CREST UNTIL TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4349 9247 4350 9184 4329 9108 4325 9106
4312 9118 4291 9115 4288 9110 4274 9106
4268 9091 4268 9100 4278 9144 4287 9162
4289 9208 4291 9209 4291 9302 4323 9303
$$
HALBACHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:35 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 6:35 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT THU JUN 19 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CDT THU JUN 19 2014
FORECAST TIME WAS SPENT ON IMMEDIATE CONVECTION AND FLOODING
ISSUES...AND THEN THE EVOLUTION AND THREATS THROUGH FRIDAY
MORNING.
ONGOING CONVECTION HAS BEEN REALLY HITTING NORTHEAST IOWA HARD
WITH HEAVY RAIN IN A NEARLY STAGNANT BAND FROM CRESCO TO NEAR
POSTVILLE. RADAR ESTIMATES ARE 5-7 INCHES IN THAT AREA WITH LEGACY
AND DUAL POL...AND IF WE ARE CONSERVATIVE...AT LEAST 4 INCHES HAS
FALLEN ON THAT BAND. THE LATEST TRENDS HAVE THE COMPLEX SLOWLY
SHIFTING SOUTH AS THE COLD POOL DEEPENS. ANOTHER COMPLEX IN
CENTRAL MN IN NOW CANCELLED TORNADO WATCH IS LIFTING NORTHEAST
TIED TO SHORTWAVE TROUGH LIFTING THROUGH THE EASTERN DAKOTAS. THE
SOUTHERN PART OF THAT COMPLEX WILL CLIP THE NORTHWEST MOST
FORECAST AREA WITH STORMS THIS MORNING...BUT THE MAIN STORY IS
NORTHEAST IOWA.
LATEST RAP TRENDS ARE STEADY AND LEND CONFIDENCE THAT THE MOISTURE
TRANSPORT WILL FOCUS NORTHWARD INTO NRN MN AND SOUTHWARD TOWARD
IL/I-80 AS SUNRISE APPROACHES. THIS...IN COMBINATION WITH THE COLD
POOL DEEPENING SHOULD MOVE THE CONVECTION OUT OF NORTHEAST IA AND
SOUTHWEST WI AS THE EARLY MORNING PROGRESSES. 1000 J/KG MUCAPE
LINE PER SPC ANALYSIS IS NOW FROM MINNEAPOLIS TO CHICAGO AND SOUTH
WITH STILL SOME 2000J/KG VALUES TOWARD KALO IN NORTHEAST IOWA. SO
PLENTY OF ENERGY FOR RAINFALL MAKERS.
THE DAYTIME HOURS SEEM TO BE VERY SIMILAR TO PAST DAYS WHERE
CONVECTION WILL BE ON THE DOWNWARD TREND ACROSS THE AREA THIS
MORNING...ONLY TO BUILD CAPE AGAIN THROUGH THE DAY. THE WARM
FRONTAL BOUNDARY WILL AGAIN BE LOCATED TO THE SOUTH AND SHIFT
NORTH THROUGH THE DAY LYING UP AGAIN NEAR A KAEL-KDBQ LINE BY
EVENING. SOME OF THE MODEL GUIDANCE ARE CONVECTING THE THE WARM
FRONT BUT BELIEVE THE CAP SHOULD HOLD AND ALLOW CAPE TO BUILD WITH
NO REAL FORCING ON THAT BOUNDARY EXCEPT WEAK SURFACE CONVERGENCE.
GOES WATER VAPOR IMAGERY DEPICTS THE SHORTWAVE TROUGH IN WYOMING
THAT WILL ROTATE NORTHEAST THROUGH THE UPPER MIDWEST AND PUSH THE
COLD FRONT EASTWARD ACROSS THE FORECAST AREA TONIGHT...A SLOWER
PROGRESSION THAN EARLIER FORECASTS. THE LATEST 19.05 AND 19.06
HRRR RUNS HAVE COME TO EXACTLY WHAT OUR VISUALIZATION IS FOR THE
LATER MORNING AND AFTERNOON. A BREAK...FOLLOWED BY THE COLD FRONT
MOVING INTO 2000 J/KG MLCAPE AND FORMING A LINE OF STORMS TO MOVE
THROUGH THE FORECAST AREA MAINLY THIS EVENING.
WIND SHEAR WITH THIS CONVECTION IS ONLY IN THE 0-3KM LAYER AND
WEAK TO MODERATE...MAYBE 20-25 KTS. WITH THE FRONTAL FORCING
FAVORING A LINE OF CONVECTION AND 0-3KM SHEAR VECTOR ORIENTED
WEST-EAST...BOWING LINE SEGMENTS AND WIND DAMAGE ARE THREAT THAT
IS FAVORED. SPC DAY 1 OUTLOOK LOOKS ABOUT RIGHT WITH MAIN WIND
THREAT COVERAGE WEST OF MISS RIVER. WOULD THINK THAT WI STILL HAS
A CHANCE AT DAMAGING WINDS...BUT LESS IN COVERAGE. THE PROGRESSIVE
NATURE TO THE SYSTEM WILL PROVIDE SOME LIMIT TO THE RAINFALL BUT
WITH PRECIPITABLE WATER OVER 1.5 INCHES AND THE SAME AIR MASS AS
PREVIOUS DAYS...WITH GOOD INSTABILITY BUILDING TODAY...1-2 INCHES
OF RAIN COULD AFFECT MOST AREAS. ONE POTENTIAL PROBLEM WOULD BE
IF THE WARM FRONT DOES CONVECT AS COLD FRONT APPROACHES LATER AND
FORCING INCREASES...AS THAT WOULD PROVIDE A LONGER DURATION RAIN
CHANCE NEAR AND NORTHEAST OF WARM FRONT. THUS...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH FRIDAY MORNING /SEE HYDROLOGY SECTION/.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT THU JUN 19 2014
FRIDAY THROUGH MONDAY...
HERE IS THE GOOD NEWS SECTION FOR THOSE THAT HAVE ENDURED
FLOODING. FRIDAY WILL BE A DRYING DAY WITH THE HIGH PRECIPITABLE
WATER AIR MASS OF 1.8 INCHES SHIFTING EAST POST-FRONTALLY...AND
SOMEWHAT LOWER VALUES OF 1.25 INCHES COMING INTO THE AREA /ABOUT
125-150 PERCENT NORMAL/. CONVECTIVE CHANCES STILL ARE AROUND WITH
WEAK IMPULSES MOVING THROUGH THE AREA AND A BIT STRONGER SHORTWAVE
TROUGH MOVING THROUGH MONDAY. OVERALL...WILL HAVE TO ASSESS THIS
BETTER FRIDAY AFTER THIS HIGHER IMPACT WEATHER MOVES THROUGH. IT
STILL LOOKS LIKE AN ACTIVE PERIOD...AND RAINFALL COULD STILL BE
MODERATE IN RATE...BUT IT SEEMS LESS ORGANIZED EXCEPT FOR MONDAY.
TUESDAY THROUGH WEDNESDAY...
THESE DAYS APPEAR TO BE DRY AND TEMPERATURES PRETTY NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 635 AM CDT THU JUN 19 2014
LOW LEVEL JET CONTINUED TO FIRE SHOWERS/STORMS NORTH OF A WARM
FRONT...TRACKING NORTH NORTHEAST INTO SOUTHEAST MN/WESTERN WI. THESE
WILL IMPACT KRST...AND LIKELY KLSE THROUGH 14-15Z. RETREATING JET
SHOULD RESULT IN DIMINISHMENT IN THE AREAL COVERAGE/INTENSITY OF THE
PCPN BY MID MORNING...AND RESULT IN A RELATIVELY DRY PERIOD FROM
LATE MORNING INTO THE MID/LATE AFTERNOON HOURS. STORMS WILL REFIRE
NORTH OF THE WARM FRONT - WAVERING WEST TO EAST ACROSS CENTRAL IA -
AND AHEAD OF A COLD FRONT MARCHING EAST ACROSS MN/IA. TSRA CAN BE
EXPECTED FOR KRST/KLSE DURING THE EVENING...WITH HEAVY RAIN AND
STRONG WIND GUSTS LIKELY. TIMING FOR THE ONSET OF THIS NEXT ROUND IS
NOT CLEAR THOUGH...AND THE FORECAST MAY NEED TO BE MOVED UP A FEW
HOURS. TRENDS WILL HAVE TO BE MONITORED CLOSELY AND FORECASTS
UPDATED AS NEEDED.
&&
.HYDROLOGY...
ISSUED AT 425 AM CDT THU JUN 19 2014
HAVE DECIDED TO EXTENDED THE FLASH FLOOD WATCH TO 7 AM FRIDAY.
MANY AREA SOILS ARE SATURATED FROM THE HEAVY RAINFALL OVER THE
PAST SEVERAL DAYS. LOOKS LIKE ANYWHERE FROM 3-7 INCHES OF
RAIN...POSSIBLY HIGHER WHEN THE TOTALS COME IN THIS MORNING...HAS FALLEN
SINCE SUNDAY IN THE FLASH FLOOD WATCH AREA. WITH A DELAY OF THE
FRONTAL PASSAGE TO MORE ON PEAK HEATING THIS EVENING AND ANOTHER
ROUND OF 1-2 INCHES EXPECTED TONIGHT...DECIDED TO EXTENDED THE
FLASH FLOOD WATCH. DO THINK TONIGHTS LINE OF STORMS WILL BE
PROGRESSIVE BUT STILL COULD PRODUCE ANOTHER 1-2 INCHES VERY
RAPIDLY AND THOSE AREAS THAT ARE VULNERABLE WILL SEE FLASH FLOOD
POTENTIAL. THERE MAY ALSO BE EXISTING AREAL FLOOD WARNINGS IN
PLACE FROM CURRENT RAINFALL IMPACTS. KIND OF A MESS FROM A
SERVICE/PRODUCT STANDPOINT.
RIVERS IN NORTHEAST IOWA WILL NEED AT LEAST MINOR FLOOD WARNINGS
IT APPEARS. WE WILL ASSESS THIS IN THE NEXT SEVERAL HOURS...BUT IT
APPEARS THE UPPER IOWA AND TURKEY RIVERS WILL NEED WARNINGS. THE
TURKEY BASIN TOOK A BIG HIT TO THE HEADWATERS...AND AM HOPING THE
CURRENT RAINS KEEP MOVING SOUTH TO AVOID A TOTAL BASIN POUNDING
AND MORE MODERATE LEVEL FLOODING. THE YELLOW RIVER NEAR POSTVILLE
WAS ABOUT 6 FEET OVER FLOOD STAGE AND ALTHOUGH WE DONT ISSUE
FORECASTS THERE...IT WILL PROBABLY RISE ANOTHER 2-3 FEET TO NEAR
18. THAT IS A STEEP RIVER IN THAT AREA AND THIS IS DANGEROUS
FLOODING...BUT IT IS ALSO MAINLY PASTURE LAND.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ032>034-041>044-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...BAUMGARDT
LONG TERM...BAUMGARDT
AVIATION...BOYNE
HYDROLOGY...BAUMGARDTHazardous weather outlook, Jun 19, 6:17 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 617 AM CDT THU JUN 19 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 617 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DIMINISH THIS MORNING...BUT WILL PRODUCE HEAVY RAIN AND POTENTIALLY DAMAGING WINDS. FLASH FLOODING IS ALREADY OCCURRING OVER PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. MANY ROADS HAVE WATER ACROSS THEM...SOME MUDSLIDES HAVE BEEN REPORTED...ALONG WITH FLOODED BASEMENTS. MORE STORMS WILL FIRE TO THE WEST AND SOUTH OF THE AREA LATER THIS AFTERNOON...ADVANCING EAST AND NORTHEAST RESPECTIVELY. HEAVY RAIN WILL FALL WITH ANY OF THE THUNDERSTORMS...AND COULD RESULT IN FURTHER FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THERE WILL ALSO BE A DAMAGING WIND AND LARGE HAIL THREAT DURING THE EVENING...MOSTLY WEST OF THE MISSISSIPPI RIVER. RIVERS ARE HIGH AND SOME ARE FLOODING ACROSS PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...CONTINUE FOR FRIDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING...MOSTLY WEST OF THE MISSISSIPPI RIVER. RAINFALL AND FLOODING REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. RIECK
In the hours before
Local storm report, Jun 19, 4:53 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
453 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HEAVY RAIN FORT ATKINSON 43.14N 91.93W
06/19/2014 M3.67 INCH WINNESHIEK IA BROADCAST MEDIA
SINCE MIDNIGHT. PUBLIC REPORT RELAY FROM KWWL.
&&
DANBLocal storm report, Jun 19, 4:56 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM FLASH FLOOD POTOSI 42.69N 90.71W
06/19/2014 GRANT WI 911 CALL CENTER
MUD/ROCKSLIDE IN FRONT OF THE POTOSI BREWERY AT HWY
133/S. MAIN ST. ROAD IS CLOSED.
&&
HALBACHSpecial weather statement, Jun 19, 5:54 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT THU JUN 19 2014
MNZ079-087-191130-
OLMSTED-WABASHA-
554 AM CDT THU JUN 19 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND WESTERN
WABASHA COUNTIES...
AT 554 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DODGE CENTER TO 6 MILES EAST OF BROWNSDALE...AND
MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BYRON AROUND 605 AM CDT.
ROCHESTER AROUND 610 AM CDT.
PINE ISLAND...STEWARTVILLE AND ORONOCO AROUND 615 AM CDT.
MAZEPPA AROUND 625 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...SALEM CORNERS AND BEAR VALLEY.
LAT...LON 4419 9268 4419 9255 4436 9255 4437 9243
4446 9242 4446 9228 4385 9229 4383 9269
TIME...MOT...LOC 1054Z 217DEG 41KT 4400 9281 4374 9275
HALBACHLocal storm report, Jun 19, 6:36 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HEAVY RAIN 2 E OSSIAN 43.15N 91.72W
06/19/2014 M4.90 INCH WINNESHIEK IA BROADCAST MEDIA
LOCATION EAST OF OSSIAN APPROXIMATE. OVERNIGHT RAINFALL
TOTAL. PUBLIC REPORT RELAY BY KWWL.
&&
DANBLocal storm report, Jun 19, 6:44 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN HARPERS FERRY 43.20N 91.15W
06/19/2014 M3.20 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0639 AM HEAVY RAIN MARQUETTE 43.04N 91.18W
06/19/2014 M3.00 INCH CLAYTON IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0640 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/19/2014 M1.60 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 19, 7:17 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 1 E OSSIAN 43.15N 91.74W
06/19/2014 M4.90 INCH WINNESHIEK IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0716 AM HEAVY RAIN 2 SE SPILLVILLE 43.18N 91.92W
06/19/2014 M4.00 INCH WINNESHIEK IA PUBLIC
HEAVY RAIN DURATION 24 HOURS
0600 AM HEAVY RAIN NEW HAMPTON 43.06N 92.31W
06/19/2014 M3.95 INCH CHICKASAW IA COOP OBSERVER
COOP OBSERVER STATION NEW HAMPTON /NHPI4/
HEAVY RAIN DURATION 24 HOURS
0700 AM HEAVY RAIN 1 NW SINSINAWA 42.52N 90.54W
06/19/2014 M3.78 INCH GRANT WI COOP OBSERVER
COOP OBSERVER STATION SINSINAWA /SWAW3/
HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:14 PM CDT | River Flood Warning | ARX | Allamakee, Clayton | 22 days |
| Jun 18, 11:41 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Howard, Winneshiek | 2 hr |
| Jun 19, 2:02 AM CDT | Flash Flood Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 6 hr |
| Jun 19, 5:26 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 64 min |
| Jun 19, 5:27 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Jun 19, 5:27 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Jun 19, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 65 min |
| Jun 19, 9:24 AM CDT | River Flood Warning | ARX | Allamakee | 3 days |
| Jun 19, 10:20 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Floyd, Howard, Mitchell, Winneshiek | 55 min |
| Jun 19, 12:10 PM CDT | Special Weather Statement | ARX | Howard, Winneshiek | 65 min |
| Jun 19, 1:26 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jun 19, 1:47 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 88 min |
| Jun 19, 2:42 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 2 hr |
| Jun 19, 3:41 PM CDT | River Flood Warning | ARX | Clayton | 6 days |
| Jun 19, 4:44 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jun 19, 5:04 PM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 26 min |
| Jun 18, 7:55 PM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 3 days |
| Jun 18, 10:57 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 19, 12:36 PM CDT | River Flood Warning | ARX | Pepin | 6 days |
| Jun 19, 12:36 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 18 days |
| Jun 19, 12:36 PM CDT | River Flood Warning | ARX | La Crosse, Vernon | 4 days |
| Jun 19, 3:41 PM CDT | River Flood Warning | ARX | Richland, Vernon | 69 hr |
| Jun 19, 3:41 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 71 hr |
| Jun 19, 3:41 PM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Jun 19, 3:44 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 46 min |
| Jun 19, 3:45 PM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 3 hr |
| Jun 19, 4:30 AM CDT | Special Weather Statement | ARX | Dodge | 60 min |
| Jun 19, 5:54 AM CDT | Special Weather Statement | ARX | Olmsted | 36 min |
Nearby
Flash Flood Warnings in Iowa, 2014Flash Flood Warnings in Wisconsin, 2014Flash Flood Warnings in Minnesota, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.